Texas, 2019

Tornadoes and Hail in Texas, May 23, 2019

May 23, 2019 · NWS AMA · 40 events in 12 counties and zones

A vigorous upper level low pressure system developed across southern Nevada. Significant wind shear and instability developed as moisture was drawn north into the Panhandles setting the stage for a very long duration and higher end severe episode.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A vigorous upper level low pressure system developed across southern Nevada. Significant wind shear and instability developed as moisture was drawn north into the Panhandles setting the stage for a very long duration and higher end severe episode. Initially, elevated supercell storms developed in the NW Texas Panhandles on the cold side of a nearly stationary frontal boundary and moved northeast into the central Oklahoma Panhandle as the first of multiple disturbances moved across the area. Hail up to golf ball size and wind damage was reported with these storms.

During the afternoon hours, upper level disturbances, daytime heating and the very pronounced frontal boundary stretching from near Amarillo northeast into Beaver County, Oklahoma became the main catalyst for surface based supercells, which produced very large hail up to baseball size and several tornadoes. Two very large and long tracked tornadoes produced damage across the northeast Panhandles. Both were rated EF-2s based on the damage, but they remained in very rural areas throughout their life-cycle. A total of eight tornadoes occurred during this event, however three of these were landspouts that developed along an outflow produced by storms early in the event. With the loss of daytime heating, supercells congealed into a line which produced gusty winds and hail across the eastern Texas Panhandle before finally moving east and exiting the region in the early morning hours on May 24th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 23, 4:45 AM CST, 2 hours 26 minutes earlier.

Area forecast discussion, May 23, 4:45 AM CST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
545 AM CDT Thu May 23 2019

.AVIATION...

For the 12Z TAFs:

IFR/MVFR conditions are expected through the morning hours as low
level clouds consume the Panhandles creating visibility
restrictions as well. Day time heating should help alleviate
these conditions with slight improvements to MVFR for the
remainder of the cycle. Thunderstorms are possible today as well,
which could impact the terminals as early as later this morning.
Thunderstorms are expected to push east of terminals later this
afternoon. Overall, MVFR conditions may stick around for a good
portion of this cycle.

Guerrero

&&

.PREV DISCUSSION... /Issued 518 AM CDT Thu May 23 2019/

DISCUSSION...

SHORT TERM...Today through Tonight

Somewhat tricky forecast for the first 24 hours of the forecast,
but that said we are expecting showers and thunderstorms to
develop later this morning and continue through the evening hours.
The environment will be conducive for severe weather, with all
hazards in play throughout the day. Heavier concerns are for large
hail and flooding. Conditional items include the timing of upper
level forcing which may be lagging, along with the capping
inversion which may initially inhibit strong thunderstorm
updrafts. And of course any potential outflow boundaries and cloud
cover later today that could influence the role of convection.

Behind a back door cold front (that has stalled out across the area)
low clouds are developing under an inversion layer across northern
and northeastern parts of the forecast area, as well as pushing in
north ahead of the stalled boundary. As low level moisture continues
this morning thanks to southeasterly return flow, we are expecting
these low clouds to advance and consume most of the forecast area.
Initially, air parcels may have a hard time getting above that
inversion layer this morning, but any air parcels that do will
encounter plenty of instability to fire off some severe
thunderstorms as MUCAPE values are around 2000-3000 J/kg. With bulk
shear around 50-60 knots, updrafts will be capable of keeping hail
stones aloft producing large hail, which will be the primary hazard
in the morning hours given the moist stable layer near the surface.
However, given the low LCL heights, where will be at least some
concern for tornadic potential later this morning, which is somewhat
rare for the Panhandles as climatologically speaking we see more
tornadoes during the afternoon and early evening hours. Tornado
threat will increase later this afternoon and early evening. One
limiting factor to tornado potential could be the limited low level
CAPE due to a nearly moist adiabatic temperature profile, which may
hinder low level stretching. However, once day time heating increase
and lapse rates steepen this may be something the atmosphere can
overcome, but the tornadic window looks to be small today. The other
problem is the lagging of upper level forcing, which may end up
staying west of the forecast area and keeping us in a deep
southwesterly flow regime. Given the deep unidirectional flow, and
PWATs around 2 standard deviations above normal, flash flooding due
to back building/training storms may be a bigger threat than
tornadoes today. Strengthening surface convergence near the stalled
boundary and dryline will be of concern for training storms. Dryline
is not expected to push very far east, and this may be the focus of
back building, along and near these two boundaries. Storms will
likely slowly push east and northeast through the day as mean flow
aloft remains from the southwest, which will slowly increase the
flooding potential into eastern parts of the Panhandles through the
evening hours. Felt strong enough about flash flood potential to go
ahead and issue a watch through Friday morning for eastern parts of
the Panhandles.

Guerrero

LONG TERM...Friday through Thursday

Closed upper low Friday over the northern Rockies and northern
Plains states with the trough axis extending southwest into
southern California will maintain an active weather pattern across
the Panhandles late this week into the weekend. Surface low over
southeastern Colorado/northeastern New Mexico Friday with a
frontal boundary across the forecast area and dryline south of the
surface low across eastern New Mexico will allow for continued
convection Friday into the weekend. Some of the convection Friday
into Saturday could be severe with large hail the main threat.
However, training cells or slow moving convection will increase
the risk for heavy to very heavy rainfall and flash flooding or
flooding concerns especially Friday into Friday night. The one
surface low tracks northeast into western Kansas with a second
surface low developing on the frontal boundary Saturday into
Sunday over southeastern Colorado or northeastern New Mexico.
Another chance for convection by Saturday night through Sunday
night.

The main upper trough begins to weaken by Sunday night as it
tracks eastward across the Rockies and Plains states by early next
week. Best upper level dynamics should remain east and south of
the forecast area early next week with drier conditions expected
across the Panhandles. Some convection may affect the far northern
and eastern portions of the Panhandles Tuesday as a reinforcing
cold front pushes south across the forecast area, however mainly
dry and only slightly cooler conditions are expected through the
middle or so of next week.

Schneider

&&

.AMA Watches/Warnings/Advisories...
TX...Flash Flood Watch through Friday afternoon for the following
     zones: Armstrong...Carson...Collingsworth...Donley...Gray...
     Hemphill...Hutchinson...Lipscomb...Ochiltree...Roberts...
     Wheeler.

OK...Flash Flood Watch through Friday afternoon for the following
     zones: Beaver.

&&
Hazardous weather outlook, May 23, 3:04 AM CST, 4 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
404 AM CDT Thu May 23 2019

OKZ001>003-TXZ001>020-317-232200-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
404 AM CDT Thu May 23 2019

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

Widespread thunderstorms are expected to develop today and continue
through tonight. Main concerns are for large hail and flash
flooding, but a tornado or two cannot be completely ruled out. A
Flash Flood Watch is in effect for the east central Texas
Panhandle and the eastern portions of the Texas and Oklahoma
Panhandles through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms will be possible Friday through Sunday night across
the Panhandles and then again Tuesday across mainly the northern
and eastern portions of the Panhandles. Some thunderstorms could
become strong to severe Friday through Saturday evening with large
hail and thunderstorm wind gusts being the primary hazards.

Any slow moving thunderstorms or thunderstorms moving across the
same locations will result in heavy to very heavy rainfall which
could result in flooding or flash flooding issues. A Flash Flood
Watch is in effect until 1 PM Friday afternoon for mainly the east
central Texas Panhandle and also the eastern portions of the Texas
and Oklahoma Panhandles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Schneider

In the hours before

Special weather statement, May 23, 6:21 AM CST, 50 minutes before
Special Weather Statement
National Weather Service Amarillo TX
721 AM CDT Thu May 23 2019

TXZ006-011-231245-
Hartley TX-Oldham TX-
721 AM CDT Thu May 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OLDHAM AND WESTERN
HARTLEY COUNTIES UNTIL 745 AM CDT...

At 721 AM CDT, Doppler radar was tracking a strong thunderstorm over
Romero, or 10 miles northeast of Nara Visa, moving north at 35 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Romero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3605 10304 3605 10258 3555 10277 3554 10304
TIME...MOT...LOC 1221Z 190DEG 30KT 3570 10296

LFM
Special weather statement, May 23, 7:09 AM CST, 2 minutes before
Special Weather Statement
National Weather Service Amarillo TX
809 AM CDT Thu May 23 2019

OKZ001-002-TXZ002-003-231345-
Cimarron OK-Texas OK-Sherman TX-Hansford TX-
809 AM CDT Thu May 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR TEXAS...EASTERN CIMARRON...
NORTHEASTERN SHERMAN AND NORTHWESTERN HANSFORD COUNTIES UNTIL 845 AM
CDT...

At 808 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Griggs to 9 miles west of
Hough to Guymon to 12 miles southeast of Goodwell. Movement was
northeast at 50 mph.

Half inch hail will be possible with these storms.

Locations impacted include...
Guymon, Hooker, Goodwell, Tyrone, Optima, Keyes, Hardesty, Hough,
Adams, Griggs, Eva, Baker, Texhoma and Sturgis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3681 10095 3633 10138 3663 10237 3699 10214
      3700 10094
TIME...MOT...LOC 1308Z 230DEG 45KT 3669 10208 3688 10173 3671 10148
3646 10147

LFM

The radar

The Amarillo radar (KAMA), 130 km away, was scanning. The volume nearest the first event began at 13:10 UTC.

Open the radar archive at this moment

Event by event

28 hail, 10 tornado, 2 thunderstorm wind. Local standard time, as filed.

Hail, Dallam

When
May 23, 7:11 AM CST
Where
Dallam County, 5.25 mi ESE of Ware
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.140, -102.620

Quarter size hail and half an inch of rain in 20 minutes.

Hail, Moore

When
May 23, 11:09 AM CST
Where
Moore County, 0.89 mi NE of Four Way
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.690, -101.960

Hail, Carson

When
May 23, 3:07 PM CST
Where
Carson County, 7.36 mi NNE of Mc Bride
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
35.610, -101.400

Hail, Hutchinson

When
May 23, 3:41 PM CST
Where
Hutchinson County, 3.49 mi SW of Borger
Measured
0.88 in hail
Reported by
Storm Chaser
Coordinates
35.640, -101.430

Tornado, Randall

When
May 23, 4:01 PM CST to 4:04 PM CST
Where
Randall County, 6.38 mi W of Palo Duro Canyon State Park to 5.79 mi W of Palo Duro Canyon State Park
Rating
EF0
Path length
0.59 mi
Path width
50 yd
Reported by
Law Enforcement
Coordinates
34.950, -101.783

Local deputy called in landspout.

Tornado, Armstrong

When
May 23, 4:13 PM CST to 4:16 PM CST
Where
Armstrong County, 2.05 mi N of Washburn to 2.76 mi N of Washburn
Rating
EF0
Path length
0.71 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
35.209, -101.573

Chaser reported landspout with corresponding video.

Hail, Randall

When
May 23, 4:15 PM CST
Where
Randall County, 8.11 mi WSW of Amarillo
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.150, -101.950

Tornado, Randall

When
May 23, 4:15 PM CST to 4:17 PM CST
Where
Randall County, 11.73 mi SSE of Canyon to 12.02 mi SSE of Canyon
Rating
EF0
Path length
0.29 mi
Path width
50 yd
Reported by
Public
Coordinates
34.822, -101.845

Landspout reported.

Hail, Potter

When
May 23, 4:29 PM CST
Where
Potter County, 0.89 mi NE of Bushland
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
35.190, -102.060

Late report of ping pong to golf ball size hail stones.

Hail, Hutchinson

When
May 23, 4:30 PM CST
Where
Hutchinson County, 1.32 mi WSW of Borger
Measured
1 in hail
Reported by
Social Media
Coordinates
35.660, -101.400

Hail, Potter

When
May 23, 4:34 PM CST
Where
Potter County, 2.99 mi NNW of (Ama)amarillo Intl A
Measured
0.88 in hail
Reported by
Official NWS Observations
Coordinates
35.260, -101.740

Hail, Hutchinson

When
May 23, 4:45 PM CST
Where
Hutchinson County, 2.98 mi SSW of Borger
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.630, -101.400

Hail, Hutchinson

When
May 23, 4:47 PM CST
Where
Hutchinson County, 0.56 mi W of Borger
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.670, -101.390

Hail, Hutchinson

When
May 23, 4:50 PM CST
Where
Hutchinson County, 3.49 mi SW of Borger
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.640, -101.430

Hail, Hutchinson

When
May 23, 5:00 PM CST
Where
Hutchinson County, 1.32 mi WSW of Borger
Measured
1 in hail
Reported by
Social Media
Coordinates
35.660, -101.400

Late report of pea to quarter size hail with heavy rain received on Facebook.

Tornado, Roberts

When
May 23, 5:14 PM CST to 5:28 PM CST
Where
Roberts County, 14.76 mi WNW of Codman to 15.8 mi NNW of Codman
Rating
EF1
Path length
9.11 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
35.722, -100.993

NWS storm surveyed a tornado which occurred 12 miles north of Pampa at 614 pm CDT before it lifted at 628 pm CDT 15 miles NNW of Codman. The tornado damaged powerlines north of Pampa, with a damage path that was over 9 miles long and 50 yards wide. Tornado was given an EF-1 rating.

Hail, Ochiltree

When
May 23, 5:20 PM CST
Where
Ochiltree County, 10.34 mi ESE of Farnsworth
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
36.220, -100.800

Hail, Ochiltree

When
May 23, 5:27 PM CST
Where
Ochiltree County, 7.78 mi SSW of Perryton
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
36.290, -100.830

Late picture report with time estimated by radar.

Hail, Potter

When
May 23, 5:32 PM CST
Where
Potter County, 2.81 mi E of Valle de Oro
Measured
0.75 in hail
Reported by
Public
Coordinates
35.450, -102.060

Hail, Randall

When
May 23, 5:37 PM CST
Where
Randall County, 5.82 mi WNW of Timbercreek Canyon
Measured
1 in hail
Reported by
Public
Coordinates
35.070, -101.920

Quarter size hail report received via MPing.

Hail, Randall

When
May 23, 5:37 PM CST
Where
Randall County, 5.5 mi WNW of Timbercreek Canyon
Measured
1 in hail
Reported by
Public
Coordinates
35.080, -101.910

Hail, Randall

When
May 23, 5:45 PM CST
Where
Randall County, 2.65 mi ENE of Umbarger
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.970, -102.060

Hail, Roberts

When
May 23, 5:45 PM CST
Where
Roberts County, 16.34 mi W of Codman
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
35.660, -101.040

Delayed report.

Hail, Randall

When
May 23, 5:50 PM CST
Where
Randall County, 5.78 mi NNW of Canyon
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.060, -101.950

Hail, Ochiltree

When
May 23, 5:51 PM CST
Where
Ochiltree County, 1.31 mi ESE of Perryton Muni Arpt
Measured
0.75 in hail
Reported by
Public
Coordinates
36.390, -100.730

Hail, Roberts

When
May 23, 5:56 PM CST
Where
Roberts County, 11.87 mi W of Codman
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.660, -100.960

Hail, Randall

When
May 23, 5:58 PM CST
Where
Randall County, 6.62 mi NW of Timbercreek Canyon
Measured
1 in hail
Reported by
Public
Coordinates
35.120, -101.900

Report from MPing.

Tornado, Roberts

When
May 23, 5:59 PM CST to 6:04 PM CST
Where
Roberts County, 19.48 mi NNW of Lora to 23.16 mi NNW of Lora
Rating
EF2
Path length
5.78 mi
Path width
900 yd
Continued into
Ochiltree, Tx (AMA)
Reported by
NWS Storm Survey
Coordinates
35.986, -100.697

The tornado touched down in northern Roberts County around 659 pm CDT, crossed the Roberts/Ochiltree county line around 704 pm CDT and the Ochiltree/Lipscomb county line around 719 pm CDT before dissipating through a rope out process by 733 pm CDT. Damage from the tornado consisted mostly of damage to trees, power lines and |oil/natural gas field equipment and sheds. There was also two manufactured homes being transported via truck the were blown off Highway 83. The tornado was noted to be larger and possibly stronger in inaccessible open county to the southwest of|the location where it was measured to be around 1/2 mile wide and rated an EF2 by the survey team.

Hail, Randall

When
May 23, 6:00 PM CST
Where
Randall County, 8.33 mi SW of Amarillo
Measured
1 in hail
Reported by
Public
Coordinates
35.130, -101.940

Hail, Roberts

When
May 23, 6:03 PM CST
Where
Roberts County, 13.02 mi WNW of Codman
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
35.720, -100.960

Tornado, Ochiltree

When
May 23, 6:04 PM CST to 6:19 PM CST
Where
Ochiltree County, 23.92 mi SE of Farnsworth to 22.26 mi SSE of Perryton Muni Arpt
Rating
EF2
Path length
7.05 mi
Path width
900 yd
Continued into
Lipscomb, Tx (AMA)
Reported by
NWS Storm Survey
Coordinates
36.057, -100.642

The tornado touched down in northern Roberts County around 659 pm CDT, crossed the Roberts/Ochiltree county line around 704 pm CDT and the Ochiltree/Lipscomb county line around 719 pm CDT before dissipating through a rope out process by 733 pm CDT. Damage from the tornado consisted mostly of damage to trees, power lines and |oil/natural gas field equipment and sheds. There was also two manufactured homes being transported via truck the were blown off Highway 83. The tornado was noted to be larger and possibly stronger in inaccessible open county to the southwest of|the location where it was measured to be around 1/2 mile wide and rated an EF2 by the survey team.

Tornado, Roberts

When
May 23, 6:07 PM CST to 6:08 PM CST
Where
Roberts County, 9.44 mi W of Codman to 9.4 mi W of Codman
Rating
EF0
Path length
0.04 mi
Path width
20 yd
Reported by
Storm Chaser
Coordinates
35.625, -100.917

Weak tornado observed on live chaser feed. No damage occurred.

Tornado, Lipscomb

When
May 23, 6:19 PM CST to 6:33 PM CST
Where
Lipscomb County, 17.08 mi WSW of Lipscomb to 12.42 mi WSW of Lipscomb
Rating
EF2
Path length
4.68 mi
Path width
900 yd
Reported by
NWS Storm Survey
Coordinates
36.123, -100.546

The tornado touched down in northern Roberts County around 659 pm CDT, crossed the Roberts/Ochiltree county line around 704 pm CDT and the Ochiltree/Lipscomb county line around 719 pm CDT before dissipating through a rope out process by 733 pm CDT. Damage from the tornado consisted mostly of damage to trees, power lines and |oil/natural gas field equipment and sheds. There was also two manufactured homes being transported via truck the were blown off Highway 83. The tornado was noted to be larger and possibly stronger in inaccessible open county to the southwest of|the location where it was measured to be around 1/2 mile wide and rated an EF2 by the survey team.

Hail, Roberts

When
May 23, 6:50 PM CST
Where
Roberts County, 18.75 mi NNW of Codman
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
35.890, -100.880

Tornado, Lipscomb

When
May 23, 7:26 PM CST to 7:30 PM CST
Where
Lipscomb County, 3.54 mi N of Follett to 6.54 mi NE of Follett
Rating
EF2
Path length
4.14 mi
Path width
1,400 yd
Continued into
Beaver, Ok (AMA)
Reported by
NWS Storm Survey
Coordinates
36.481, -100.121

The tornado began in Lipscomb County in Texas, crossed into southeast Beaver County Oklahoma and crossed into Ellis and Harper Counties from there. The tornado got stronger and larger with time, but mainly damaged trees, fences and power poles in the area of this survey limiting the EF rating to a 2. The tornado did greater damage (and earned higher rating) as it destroyed a home just feet across the county line. This damage was surveyed by the Norman Weather Forecast Office.

Tornado, Lipscomb

When
May 23, 7:43 PM CST to 7:48 PM CST
Where
Lipscomb County, 10.43 mi WSW of Lipscomb to 7.12 mi W of Lipscomb
Rating
EF0
Path length
4.47 mi
Path width
75 yd
Reported by
NWS Storm Survey
Coordinates
36.172, -100.443

Survey was estimated using radar and chaser video. Occurred in open country and no damage was reported.

Thunderstorm Wind, Carson

When
May 23, 9:21 PM CST
Where
Carson County, 1 mi SSW of Panhandle
Measured
64 kt (74 mph) measured gust
Reported by
Mesonet
Coordinates
35.337, -101.387

Hail, Roberts

When
May 23, 9:44 PM CST
Where
Roberts County, 3.99 mi E of Codman
Measured
1 in hail
Reported by
Public
Coordinates
35.650, -100.680

Thunderstorm Wind, Gray

When
May 23, 9:55 PM CST
Where
Gray County, 0.69 mi S of Pampa Lefors Arpt
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
35.610, -101.000

Hail, Hemphill

When
May 23, 10:30 PM CST
Where
Hemphill County, 1.81 mi WNW of Glazier
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.010, -100.260

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyThe tornado archive for Texas, 2019Warnings in Texas, May 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 828368, 828369, 828370, 828371, 828454, 828459, 828372, 828460, 828373, 828374, 828375, 828376, 828377, 828378, 828379, 828425, 828380, 828381, 828382, 828383, 828384, 828385, 828386, 828387, 828388, 828389, 828390, 828439, 828391, 828392, 830292, 828440, 830295, 828393, 828477, 828452, 828410, 828394, 828396, 828397.